Massachusetts, 2012High Wind and Strong Wind in Massachusetts, January 13, 2012
January 13, 2012 · NWS BOX · 4 events in 4 counties and zones
A cold front moved across Southern New England ushering in a period of strong cold air advection. This produced excellent mixing, allowing stronger winds aloft to mix down to the surface.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across Southern New England ushering in a period of strong cold air advection. This produced excellent mixing, allowing stronger winds aloft to mix down to the surface. Strong to damaging, high winds resulted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 13, 10:11 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 13, 10:11 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1011 AM EST FRI JAN 13 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH ACROSS THE REGION THIS MORNING
FOLLOWED BY WINDY AND COLDER CONDITIONS. A SECOND FRONT WILL BRING
UNSEASONABLY COLD WEATHER THIS WEEKEND. HIGH PRES MOVES OFFSHORE
MONDAY...THEN MILDER WEATHER BRIEFLY RETURNS TUE ALONG WITH A PERIOD
OF SNOW SHOWERS OR MIXED PRECIP CHANGING TO RAIN. ANOTHER STRONG
COLD FRONT WILL MOVE THROUGH TUE NIGHT OR EARLY WED FOLLOWED BY
BLUSTERY AND COLDER WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...AN AREA OF LIGHT PRECIP CONTINUES AHEAD OF THE
MAIN FRONT AND IS QUICKLY MOVING ACROSS SNE. TEMPERATURES ACROSS
SOUTHERN NEW HAMPSHIRE REMAIN RIGHT AT OR JUST BELOW FREEZING. SO HAVE
EXTENDED THE WINTER WEATHER ADVISORY ACROSS SOUTHERN NH THROUGH
NOON. TEMPERATURES SHOULD BE ABOVE FREEZING AND PRECIP SHOULD HAVE
COME TO AN END BY THEN.
MAIN FRONT HAS MOVED INTO SOUTHWESTERN CONNECTICUT AT 15Z. THE
FRONT WILL QUICKLY SWEEP ACROSS SNE 15-18Z WITH A BRIEF PERIOD OF
SHOWERS...AND THERE IS A LOW PROB FOR A TSTM...MAINLY OVER THE
CAPE AND ISLANDS. CURRENTLY THERE IS SOME THUNDER JUST EAST OF THE
CAPE. AS THE FRONT APPROACHES WE EXPECT THE SHALLOW COLD AIR IN
THE INTERIOR TO GET MIXED OUT WITH TEMPS RISING ABOVE FREEZING SO
THIS SECOND AREA OF PRECIP SHOULD BE MOSTLY IN THE FORM OF
RAIN...WITH PRECIP POSSIBLY ENDING AS SNOW SHOWERS NW ZONES.
EXPECT MAINLY DRY WEATHER THIS AFTERNOON...BUT UPSLOPE SNOW
SHOWERS MAY PERSIST IN THE BERKSHIRES. ALSO...THERE COULD BE SOME
OCEAN EFFECT RA/SNOW SHOWERS DEVELOPING OVER MVY/ACK LATE TODAY
WITH STRONG CAA ON SW FLOW.
MAX TEMPS WILL OCCUR THIS MORNING...WITH TEMPS BRIEFLY RISING INTO
THE LOWER 50S ACROSS THE S COAST BEFORE FALLING THIS AFTERNOON.
BECOMING QUITE WINDY THIS AFTERNOON BEHIND THE FRONT AS STRONG
CAA PROMOTES EXCELLENT MIXING. EXPECT GUSTS UP TO 40-45 KT FOR
MOST AREAS...BUT BEST CHANCE MAINLY NEAR OR S OF THE MASS PIKE.
CONTINUED THE WIND ADVISORY FOR ALL AREAS THROUGH TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
GUSTY SW WINDS WILL CONTINUE EARLY TONIGHT...THEN SHOULD DIMINISH.
HOWEVER...GUSTS TO 35 KT MAY CONTINUE ALONG THE S COAST...CAPE COD
AND THE ISLANDS THROUGH MOST OF THE NIGHT. SKIES WILL START OFF
MAINLY CLEAR...THEN ANOTHER BATCH OF LOWER CLOUDS WILL PUSH ACROSS
AS ANOTHER FRONT APPROACHES. EXPECT OVERNIGHT LOWS IN THE UPPER
TEENS ACROSS THE INLAND HIGHER TERRAIN...RANGING TO AROUND 30 ON THE
OUTER CAPE AND ISLANDS. MAY EVEN SEE SOME OCEAN EFFECT SNOW SHOWERS
WORKING INTO THE VINEYARD AND NANTUCKET WITH THE SW COLD AIR
ADVECTION...THOUGH NOT MENTIONED RIGHT NOW.
SATURDAY...
NOT EXPECTING MUCH IN THE WAY OF PRECIP WITH THE SECOND FRONT MOVING
ACROSS...JUST MAINLY LOW LEVEL CLOUDS AND A REINFORCEMENT OF COLD
AIR WORKING IN. WINDS WILL BECOME W BUT NOT EXPECTING THE WIND
MACHINE LIKE WE WILL HAVE TODAY INTO EARLY TONIGHT. SKIES WILL TEND
TO CLEAR DURING THE AFTERNOON. HIGHS WILL ONLY BE IN THE MID 20S
WELL INLAND TO THE MID 30S ALONG THE S COAST...WHICH WILL RUN AROUND
5 DEGREES BELOW SEASONAL NORMS INLAND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* DRY BUT VERY COLD SAT NIGHT THROUGH SUN NIGHT
* MODERATING TREND EARLY NEXT WEEK WITH SOME LIGHT WINTRY PRECIP
POSSIBLE CHANGING TO RAIN
* TURNING COLDER WED AND THU
SATURDAY NIGHT THROUGH SUNDAY NIGHT...
SECONDARY FRONT LATE SAT/SAT EVENING WILL BRING A SURGE OF ARCTIC
AIR INTO SNE THROUGH SUN NIGHT. BITTER COLD WIND CHILLS EXPECTED
LATE SAT NIGHT AND SUN MORNING WHICH COULD GET CLOSE TO ADVISORY
CRITERIA OF -15F OVER HIGHER TERRAIN OF N MA. MINS TEMPS SAT NIGHT
AND SUN NIGHT WILL RANGE FROM ZERO TO 10 ABOVE...A LITTLE MILDER
ALONG THE COAST WITH A FEW SUBZERO READINGS POSSIBLE NW MA AND SW
NH. MAXES SUNDAY WILL REMAIN IN THE TEENS INTERIOR HIGH TERRAIN AND
LOW TO MID 20S COASTAL PLAIN.
DRY WEATHER WILL PREVAIL...BUT WILL HAVE TO WATCH FOR SOME OCEAN
EFFECT SNOW SHOWERS OVER THE OUTER CAPE LATE SAT NIGHT INTO SUNDAY.
WITH VERY COLD AIR MOVING OVER THE WATER...DELTA T FROM TOP OF MIXED
LAYER TO SST WILL INCREASE TO 20-22C WITH LAKE INDUCED CAPES NEAR
500 J/KG SO PLENTY OF INSTABILITY FOR SNOW SHOWERS TO DEVELOP OVER
THE OCEAN. LOW LEVEL TRAJECTORY IN THE MIXED LAYER VEERS TO 330-340
DEGREES WHICH SHOULD KEEP BULK OF THE SNOW OFFSHORE BUT CANT RULE
OUT A FEW SNOW SHOWERS CLIPPING THE OUTER CAPE. WE HAVE A PERIOD OF
SLIGHT CHC TO LOW CHC POPS FOR THE OUTER CAPE LATE SAT NIGHT INTO
SUN.
MONDAY...
HIGH PRES OVER NEW ENG MOVES OFFSHORE DURING THE DAY. DEVELOPING SW
FLOW WILL BRING MODERATING TEMPS AFTER A VERY COLD START TO THE
DAY...BUT TEMPS STILL A FEW DEGREES BELOW NORMAL.
MONDAY NIGHT INTO TUESDAY...
WARM FRONT MOVES NWD INTO SNE AND A PERIOD OF LIGHT SNOW OR MIXED
PRECIP IS POSSIBLE MON NIGHT WHICH WILL GRADUALLY TRANSITION TO RAIN
ON TUE AS LOW LEVELS WARM. IN FACT...TEMPS SHOULD WARM INTO THE 40S
TUE AHEAD OF APPROACHING COLD FRONT. THERE ARE DIFFERENCES ON
TIMING OF COLD FROPA TUE NIGHT WITH GFS ABOUT 6 HOURS FASTER THAN
ECMWF
WEDNESDAY AND THURSDAY...
BLUSTERY AND TURNING COLDER WED IN POST FRONTAL AIRMASS...THEN A FEW
SNOW SHOWERS POSSIBLE LATE WED NIGHT INTO THU ASSOCD WITH MID LEVEL
SHORTWAVE AND POSSIBLE WEAK CLIPPER SYSTEM. TEMPS SEVERAL DEGREES
BELOW NORMAL THU.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...MODERATE TO HIGH CONFIDENCE. IFR-LIFR CIGS/VSBYS TO
START...THEN WILL IMPROVE TO VFR 15-19Z AFTER LINE OF SHOWERS AND
COLD FRONT MOVES ACROSS THE REGION WITH WIND SHIFT TO SW. WIND
GUSTS TO 40-45 KT DEVELOPING THIS AFTERNOON...ESPECIALLY NEAR THE
COAST.
TONIGHT...HIGH CONFIDENCE. MAINLY VFR CONDITIONS...THOUGH CIGS MAY
LOWER TO AROUND 3KFT . SW-W WIND GUSTS UP TO 40-45 KT ACROSS EASTERN
MA/RI EARLY...THEN SHOULD DIMINISH. GUSTS TO 35-40 KT LIKELY TO
LINGER ACROSS CAPE COD AND THE ISLANDS.
KBOS TERMINAL...LIFR/IFR WILL IMPROVE TO VFR 16-18Z AFTER WIND
SHIFT TO SW. HIGH CONFIDENCE IN TRENDS AND MODERATE CONFIDENCE IN
TIMING. WIND GUSTS TO 40-45 KT DEVELOPING AFT 18Z AND CONTINUING
INTO THIS EVENING BEFORE DIMINISHING.
SATURDAY...HIGH CONFIDENCE FOR VFR CONDITIONS. MAY SEE A PERIOD OF
CIGS AROUND 3KFT AS SECOND FRONT CROSSES THE REGION. GUSTY WINDS
AROUND 25 KT STILL POSSIBLE.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT AND SUNDAY...
HIGH CONFIDENCE. VFR...BUT MVFR CONDITIONS MAY DEVELOP ON THE OUTER
CAPE IN OCEAN EFFECT CLOUDS AND SNOW SHOWERS...MAINLY E OF HYA.
MONDAY...
MODERATE CONFIDENCE. MAINLY VFR...BUT AREAS OF MVFR CIGS MAY
DEVELOP NEAR THE COAST IN THE AFTERNOON.
MON NIGHT AND TUESDAY...
MODERATE CONFIDENCE. MVFR/IFR CONDITIONS POSSIBLE IN LIGHT SNOW OR
MIXED PRECIP CHANGING TO RAIN TUE.
&&
.MARINE...
TODAY...
BAND OF SHOWERS WILL CROSS THE WATERS THIS MORNING. ISOLD TSTM IS
POSSIBLE...THEN ABRUPT WIND SHIFT FROM S-SW LATE THIS MORNING ACROSS
THE SOUTHERN WATERS...THEN MIDDAY ON THE EASTERN WATERS. EXPECT
GUSTS UP TO 45 KT. LOW PROB OF SOME GUSTS TO 50 KT. SEAS WILL
QUICKLY BUILD TO 15-20 FT ON THE OUTER WATERS FROM E OF CAPE COD TO
THE SOUTHERN OUTER WATERS LATE IN THE DAY. EXPECT CHAOTIC SEAS
OFFSHORE WITH COMBINATION OF LEFTOVER E SWELLS AND INCREASING W-SW
WIND WAVES.
TONIGHT AND SATURDAY...
EXPECT GUSTY W-SW WINDS AT 40-45 KT EARLY TONIGHT...WHICH WILL
DIMINISH SLOWLY OVERNIGHT BUT REMAIN ABOVE GALE FORCE. A SECOND
FRONT WILL MOVE ACROSS THE WATERS SATURDAY...WHICH WILL KEEP GALE
FORCE WINDS THROUGH MOST OF THE MORNING...THEN FORECAST TO DIMINISH
TO SMALL CRAFT LEVELS.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SAT NIGHT AND SUNDAY...
NW GUSTS TO 25 KT SAT EVENING WILL DIMINISH WITH WINDS LIKELY
REMAINING BELOW SCA DURING SUNDAY. OCEAN EFFECT SNOW SHOWERS LIKELY
E OF CAPE COD.
MONDAY...
WINDS SHIFTING TO SW AND INCREASING DURING THE AFTERNOON AS HIGH
PRES MOVES OFFSHORE...BUT WINDS SHOULD REMAIN SUB SCA.
MONDAY NIGHT AND TUESDAY..
INCREASING SW FLOW AHEAD OF A COLD FRONT WITH GUSTS INCREASING TO 30
KT. SCA LIKELY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ002>004.
MA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ002>024-026.
NH...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NHZ011-012-
015.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ230>232-236-251.
GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ233>235-237-255-
256.
GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ250-254.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/RLG/EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/EVT
MARINE...KJC/EVTHazardous weather outlook, Jan 13, 10:13 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1013 AM EST FRI JAN 13 2012
NHZ011-012-015-141515-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1013 AM EST FRI JAN 13 2012
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ002>024-026-RIZ001>008-141515-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1013 AM EST FRI JAN 13 2012
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-251-255-256-141515-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1013 AM EST FRI JAN 13 2012
...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A LOW PROBABILITY OF STORM FORCE GUSTS THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-254-141515-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1013 AM EST FRI JAN 13 2012
...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A LOW PROBABILITY OF STORM FORCE GUSTS THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RLG
In the hours before
Special weather statement, Jan 13, 7:28 AM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
728 AM EST FRI JAN 13 2012
MAZ005-006-014-131530-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
CAMBRIDGE
728 AM EST FRI JAN 13 2012
POCKETS OF FREEZING RAIN WILL RESULT IN HAZARDOUS TRAVEL
CONDITIONS THIS MORNING ACROSS INTERIOR NORTHEAST MASSACHUSETTS.
AT 7 AM...AN AREA OF LIGHT RAIN WAS MOVING ACROSS THE REGION.
TEMPERATURES WERE HOVERING NEAR FREEZING SO THE RAIN MAY FREEZE ON
UNTREATED ROADS AND SIDEWALKS MAKING FOR SLIPPERY TRAVEL.
TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM.
Strong Wind, Western Norfolk
- When
- January 13, 11:32 AM EST to 2:42 PM EST
- Where
- Western Norfolk forecast zone
- Measured
- 49 kt (56 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Amateur Radio operators reported 56 MPH winds in Brookline, MA. Trees were reported down in Wellesley across Forest St. and Suffolk Rd.
High Wind, Eastern Plymouth
- When
- January 13, 1:06 PM EST to 4:46 PM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- ASOS
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Plymouth Municipal Airport recorded sustained winds at 38 MPH with gusts up to 52 MPH. In addition, downed trees were on Nick Rd, Pond Ave, Federal Furnace Rd, and Court Streets.
High Wind, Barnstable
- When
- January 13, 1:19 PM EST to 7:31 PM EST
- Where
- Barnstable forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Barnstable Municipal Airport recorded sustained winds at 45 MPH with gusts up to 59 MPH. In addition, a few shingles were blown off of a roof of a house and a tree was down on Long Pond Road. A few amateur radio operators reported gusts up to 70 MPH.
High Wind, Nantucket
- When
- January 13, 3:33 PM EST to 6:00 PM EST
- Where
- Nantucket forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Nantucket Memorial Airport recorded sustained winds at 47 MPH with gusts up to 60 MPH. No damage was reported.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New Jersey, January 13, 2012$70,000 · 55 kt wind · 21 events
- Lake-Effect Snow in New York, January 13 to 14, 2012$140,000 · 6 events
- Winter Storm in Vermont, January 13 to 14, 2012$25,000 · 5 events
- Winter Storm in New York, January 13 to 14, 2012$15,000 · 3 events
- Strong Wind in Pennsylvania, January 13, 2012$10,000 · 10 events
- Winter Weather in Ohio, January 13, 20128 events
- Heavy Snow in New York, January 13 to 14, 20127 events
- Frost and Freeze in Texas, January 13, 20125 events
- Strong Wind in Maryland, January 13, 2012$10,000 · 5 events
- Strong Wind in Delaware, January 13, 2012$4,000 · 4 events
- High Wind in Montana, January 13 to 14, 201266 kt wind · 3 events
- Winter Storm and Winter Weather in Massachusetts, January 13, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359535, 359532, 359533, 359534.